Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Thank you for trusting JustAnswer with your important question.
The FDA information on Prozac states that this medication has a very long half-life. It takes 4-6 days for half the medication from one dose to leave your body. That means that when you take this medication is likely to have little effect once the medication is stabilized in your blood (2-4 weeks for most psychiatric medications).
The key thing about when to take medication each day is based on how it affects your body (if it makes you energetic or tired), and when you're most likely to remember to take it every day (because the medicine will work best when it's kept at a consistent level in your body).
Most people adjust to the negative side effects from antidepressants after 2-4 weeks. So yes, the fatigue, if it is caused by the medication, should get better. You can take the medication in the evening or at night to see if that decreases your fatigue.
If you continue to have excessive amounts of fatigue you and your doctor will have to explore to see if it is a symptom of the medication, a symptom of depression, or another issue. You may need a different dose, or a different medication if it appears to be caused by the medication and your body doesn't adjust after ample time.
I just started it on Sunday so how long should I wait until I feel a sense of calm or an uplift in mood?
heres the thing
I am afraid if I take it at night I wont sleep but I guess it worth a try right?
I noticed at first I was really anixous is that normal after taking it?
If you're afraid you won't sleep, then it's best to try it on a night that you don't have to go to work the next day. If you feel slightly more energized, anxious, or otherwise given more restlessness shortly after taking Prozac, then morning dosing is best. There can be increased anxiety when first starting an antidepressant. If this continues or reaches high levels, talk to your doctor immediately. It may be a sign that this medication or this dose is not a good match for your body or your specific illness.
You should know more about how your body is going to tolerate the medication within the first week to two weeks when the positive changes start to be stronger than the early negative side effects. I hope you'll get benefit soon!
.OKMH53016130 My son is very anxious. He gets like